Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 339, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 12, 2005, 3:34 PM CST for Shelby County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 3:34 PM CST (21:34 UTC)
- Expired
- Jan 12, 2005, 4:15 PM CST
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Shelby County, MO
The radar
The St Louis radar (KLSX), 171 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 397 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 122134
SVRLSX
MOC205-122215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 415 PM CST
* AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF SHELBYVILLE TO 8
MILES WEST OF MAUD TO 22 MILES SOUTHWEST OF MAUD...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF EDINA TO 10 MILES SOUTHEAST OF
MACON TO MOBERLY...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAUD
SHELBYVILLE
SHELBINA
EMDEN
LAT...LON 3995 9185 3967 9186 3967 9218 3966 9220
3962 9220 3961 9229 3962 9229 3994 9228
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 10:25 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 12, 10:25 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CST WED JAN 12 2005
.DISCUSSION...
FORECAST ON TRACK AS SURFACE FRONT ACROSS WESTERN MISSOURI IS
LIGHTING UP WITH CONVECTION. TEMPERATURES ON THERE WAY TO TIEING IF
NOT BREAKING THE RECORD OF 70F AT KSTL. WARM FRONT JUST PASSED KUIN
AND NOW MOST OF CWA IN WARM SECTOR OF APPROACHING SYSTEM. FLOOD
WATCH WILL REMAIN IN EFFECT GIVEN EXPECTATION OF +TSRA LATE THIS
AFTERNOON AND THIS EVENING WITH APPROACHING COLD FRONT. CWA REMAINS
IN SLIGHT RISK OF SEVERE THUNDERSTORMS GIVEN SUFFICIENT INSTABILITY
...MOISTURE...AND SHEAR. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS...AS SQUALL LINE PROPOGATES EAST ACROSS THE AREA THIS EVENING.
...PREVIOUS DISCUSSION...
WE HAVE BEEN PONDERING ABOUT THE POTENTIAL FOR SOME POST-FRONTAL
WNTRY PCPN FOR AT LEAST THE LAST 4-5 DAYS. SVRL DAYS AGO THERE WAS
STILL A MID LVL CIRCLN PROGGED AND THE PROSPECT LOOK QUITE GOOD.
WHILE THE UPR WAVE IS FCST TO BE MUCH LESS AMPLIFIED NOW THERE ARE
STILL INDICATIONS THAT A SEPARATE DETACHED NE-SW ORIENTED BAND OF
LGT PCPN WILL OCCUR WELL INTO THE COLD AIR ASSOCD WITH LOW-MID LVL
FRONTOGENTICAL FORCING. BOTH THE GFS AND ETA SUGGEST THIS. THIS
BAND SHUD WEAKEN AS IT TRANSLATES EWD ON THURS MORNING AS THE
FRONTOGENETICAL FORCING IS PROGGED TO WEAKEN. AS MY CONFIDENCE IS
NOT OVERWHLEMING WITH THIS SCENARIO I HAVE CONTINUED WITH JUST CHC
POPS INTO THURSDAY. ANY SNOW AMOUNTS LOOK LGT ATTM.
STILL EXPECTING THURSDAY TO BE BLUSTERY AND COLD WITH MORNING
HIGHS AND STEADY TO FALLING TEMPS. ARCTIC HI PRES PRETTY MUCH
DOMINATES BEGINNING LATE THURS INTO EARLY NEXT WEEK. DURING THIS
TIME FRAME WE ARE CONTINUING TO WATCH A SERIES OF WK DISTURBANCES
IN THE BROAD CYCLONIC MID/UPR FLOW. THERE IS A INCREASING TREND
THAT THE ASSOCD LOW/MID LVL FRONTOGENETICAL FRCG AND WK QG FORCING
WILL GENERATE SOME PERIODIC W-E SNOW BANDS. PRIND ARE THESE WILL
REMAIN ALONG OR NORTH OF THE IA/MO BORDER WITH JUST CLOUDS FURTHER
SOUTH...BUT BY LATE SAT NGT INTO SUN EVENING THE GFS SUGGESTS
THAT THE FOCUS WILL SHIFT SOUTH THRU THE CWFA. ATTM I
HAVE INCLUDED A CHC OF SNOW. IF IT PANS OUT A BAND OF LGT-MOD
SNOW IS CERTAINLY QUITE PSBL WITH HIGH LIQUID TO SNOW RATIOS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FROM 6 AM WEDNESDAY UNTIL 4 AM THURSDAY FOR MOZ018...
MOZ019...MOZ026...MOZ027...MOZ034...MOZ035...MOZ036...
MOZ041...MOZ042...MOZ047...MOZ048...MOZ049...MOZ050...
MOZ051...MOZ052...MOZ059...MOZ060...MOZ061...MOZ062...
MOZ063...MOZ064...MOZ065...MOZ072...MOZ073...MOZ074...
MOZ075...MOZ084...MOZ085...MOZ099.
.IL...FLOOD WATCH FROM 6 AM WEDNESDAY UNTIL 4 AM THURSDAY FOR ILZ058...
ILZ059...ILZ060...ILZ064...ILZ065...ILZ069...ILZ070...
ILZ074...ILZ079...ILZ095...ILZ096...ILZ097...ILZ098...
ILZ099...ILZ100...ILZ101...ILZ102.
&&
CVKING/GLASSHazardous weather outlook, Jan 12, 2:26 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CST WED JAN 12 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 226 PM CST WED JAN 12 2005 ...FLOOD WATCH IN EFFECT THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A POWERFUL COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH PENNY SIZE HAIL AND WIND GUSTS GREATER THAN 58 MPH. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME LOCAL RIVERS WILL RESPOND TO THIS ADDITIONAL RAINFALL BY RISING NEAR OR ABOVE FLOOD STAGE IN MISSOURI...AND CREST HIGHER THAN PREVIOUSLY EXPECTED IN ILLINOIS. COLDER AIR WILL MOVE INTO THE REGION TOWARD MORNING...MIXING THE RAIN WITH SNOW. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LIGHT SNOW ON THURSDAY MORNING. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. VERY COLD AIR WILL DOMINATE THE REGION THROUGH THE WEEKEND. WIND CHILL VALUES MAY PERIODICALLY DROP BELOW ZERO DEGREES DURING THIS PERIOD. THERE IS ALSO A CHANCE OF SNOW ON SUNDAY AND SUNDAY NIGHT... WITH THE POTENTIAL FOR LIGHT ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS AND ANY SEVERE WEATHER REPORTS TONIGHT TO THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:12 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 63 min |
| Jan 12, 4:08 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 37 min |
| Jan 12, 5:18 PM CST | Severe Thunderstorm Warning | LSX | Cole, Osage | 57 min |
| Jan 12, 5:53 PM CST | Severe Thunderstorm Warning | LSX | Callaway | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.